Journal article

A 2-approximation for the maximum satisfying bisection problem

Published in:
  • European Journal of Operational Research. - 2011, vol. 210, no. 2, p. 169-175
English Given a graph G =(V, E), a satisfying bisection of G is a partition of the vertex set V into two sets V1, V2, such that |V1| = |V2|, and such that every vertex v in V has at least as many neighbors in its own set as in the other set. The problem of deciding whether a graph G admits such a partition is NP-complete. In Bazgan et al. (2008) [C. Bazgan, Z. Tuza, D. Vanderpooten, Approximation of satisfactory bisection problems, Journal of Computer and System Sciences 75 (5) (2008) 875–883], the authors present a polynomial-time 3-approximation for maximizing the number of satisfied vertices in a bisection. It remained an open problem whether one could find a (3 - c)-approximation, for c > 0 (see Bazgan et al. (2010) [C. Bazgan, Z. Tuza, D. Vanderpooten, Satisfactory graph partition, variants, and generalizations, European Journal of Operational Research 206 (2) (2010) 271–280]). In this paper, we solve this problem by presenting a polynomial-time-approximation algorithm for the maximum number of satisfied vertices in a satisfying bisection.
Faculté des sciences économiques et sociales et du management
Département d'informatique
  • English
Computer science and technology
License undefined
Persistent URL

Document views: 28 File downloads:
  • satiscopy.pdf: 59